Methamphetamine is a strong stimulant that is extremely addictive and dangerous, putting a person who uses it at risk of experiencing grave health concerns. However, seeking treatment at a meth detox center provides individuals with the resources and tools they need to stop meth use.
Maybe someone you know uses meth. Maybe that someone is you. It’s critical to understand the damage meth does to the body and get professional help before signs of a meth overdose develop. Help is available at Promises Behavioral Health. Don’t hesitate to contact us today at 844.875.5609.
Meth Overdose Symptoms: Effects of Use on the Body and Brain
In order to understand the signs of a meth overdose, it’s essential to know how the drug affects the body. With every use, a person puts themselves in grave danger. There are several physical and mental health risks associated with using meth.
Some of the physical effects of meth include:
- Rapid heartbeat and abnormal heart rhythm
- Decreased appetite
- Increased core body temperature
- High blood pressure
- Increased libido
- Liver damage
- Respiratory issues
- Significant weight loss
- Functional and molecular brain changes
- Rapid and severe tooth decay
- Acne and wrinkles
There are several mental symptoms that occur with meth use as well, such as:
- Increased wakefulness
- Anxiety and restlessness
- Violent mood swings
- Severe depression after a binge
- Panic and aggression
- Delusions of grandiose power
- Memory loss
- Chronic confusion
Some symptoms, such as paranoia and confusion, can be permanent. In addition, meth use significantly and immediately increases the risk of brain damage, heart attack, seizures, and stroke.
Signs of a Meth Overdose
It doesn’t take a lot to overdose on meth, and the first time a person uses it can be fatal. One of the symptoms of meth use listed above was an increased core temperature.
This is called hyperthermia. This condition can lead to heat stroke, even when caused by drug use. When the body begins to overheat, its organs will shut down, eventually leading to death.
Knowing the meth overdose symptoms to look out for could save a life. Symptoms include:
It’s common to experience rapid breathing while using meth. In the event of an overdose, the person’s breathing becomes labored. The respiratory system is closely linked to the heart, so difficult breathing may foretell something much more serious.
Signs of a meth overdose can include extreme paranoia and psychosis. The person may not know where they are and appear very confused. They might say they feel like their skin is crawling or believe there are bugs crawling under their skin. They can be restless and hallucinate.
These signs of a meth overdose include irregular heartbeats, chest pains, and either a very rapid or a very slow heart rate. During an overdose, the person’s blood pressure increases rapidly, which can quickly cause a heart attack, hemorrhaging, or stroke. Heart problems can quickly become fatal.
A person who has overdosed on meth may begin having seizures. They may begin convulsing and display a marked loss of control of their motor functions. These seizures can lead to coma and cardiac arrest.
Severe stomach pain, abdominal pain, diarrhea, vomiting, and nausea are all symptoms of a possible meth overdose. If the person is vomiting and begins to lose consciousness, it’s very important that they are turned on their side to keep their airway clear.
Get Meth Addiction Help at Promises Behavioral Health
If you suspect that someone is experiencing a meth overdose, you must call 911 right away. For professional therapy and treatment for meth addiction, reach out to Promises Behavioral Health at 844.875.5609.